MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H749518100
Medical Device Problem Codes Nonstandard Device (1420); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results: device analysis findings: the device was returned for analysis.Visual inspection revealed that the device was entangled with the guidewire cable.The catheter was twisted, and the sheath and imaging window were kinked.Microscope inspection revealed that the guidewire exit port and the distal section of the tip were in good condition; however, the imaging window was rippled.Functional testing with the guidewire could not be performed due to the guidewire entanglement.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of failure to follow instructions.During product analysis, the guidewire was found tangled with the opticross device, and the imaging window and drive cable were found twisted.Per the investigation completed as part of a capa for opticross catheter twist complaints, it was identified that the increased torque transmission and torque strength of the hubble drive cable leads to high enough torque build up in the event of an imaging window kink to cause a twist event, only when the catheter is advanced with the motor drive unit (mdu) on into the patient.The material twisted is evidence of advancing the device into the patient anatomy while rotating.According to the instructions for use (ifu) indications, the mdu shall remain off when inserting the device into the patient.Based on this, the difficult to cross lesion reported event is confirmed by evidence found during product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 12 feb 2026.It was reported that a catheter issue occurred.The stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending artery.The opticross imaging catheter was advanced for ultrasound examination of the target lesion; however, it could not cross the lesion.The procedure was completed with another of the same device.The patients condition was good, and no complications were reported.However, device analysis revealed that the device was entangled with the guidewire cable.The catheter was twisted, and the imaging window was rippled.

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24501041
Report Number2124215-2026-11790
Device Sequence Number13365960
Product Code OBJ
UDI-Device Identifier08714729890393
UDI-Public(01)08714729890393(17)260716(10)36988071
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K123621
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2026
Device Model NumberH749518100
Device Catalogue NumberH749518100
Device Lot Number0036988071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale